MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0530
Medical Device Problem Codes Bent (1059); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00616.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal iliac artery using ruby coils.It was noted that the patient¿s anatomy was tortuous.During the procedure, while attempting to insert the first ruby coil into a lantern delivery microcatheter (lantern), the physician experienced resistance and subsequently, the ruby coil pusher assembly became bent; therefore, it was removed.Next, the physician advanced a new ruby coil through the lantern and into the target vessel; however, the coil was undersized and was not forming.Therefore, the physician decided to re-sheath it; however, while trying to re-sheath the ruby coil, its pusher assembly became bent.The ruby coil was then removed and the procedure was completed using a pod6, another ruby coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7358243
Report Number3005168196-2018-00615
Device Sequence Number13758191
Product Code HCG
UDI-Device Identifier00814548012919
UDI-Public00814548012919
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/30/2024
Device Catalogue NumberRBY2C0530
Device Lot NumberF69583
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR